Fenofibrate-induced rhabdomyolysis in a patient with stage 4 chronic renal failure due to diabetes mellitus


Soyoral Y. U. , Canbaz E. T. , Erdur M. F. , Emre H. , Begenik H. , Erkoc R.

JOURNAL OF THE PAKISTAN MEDICAL ASSOCIATION, vol.62, no.8, pp.849-851, 2012 (Journal Indexed in SCI) identifier

  • Publication Type: Article / Editorial Material
  • Volume: 62 Issue: 8
  • Publication Date: 2012
  • Title of Journal : JOURNAL OF THE PAKISTAN MEDICAL ASSOCIATION
  • Page Numbers: pp.849-851

Abstract

Rhabdomyolysis is defined as a pathological condition of skeletal muscle cell damage leading to the release of toxic intracellular components into the circulation. Several factors may lead to rhabdomyolysis. Fenofibrate is a fibric acid derivative agent that is used in the treatment of hyperlipidaemia. Although several case reports of rhabdomyolysis have been reported due to the combination of statin and fenofibrate, fenofibrate alone rarely causes rhabdomyolysis. When administering fenofibrate in chronic renal failure, dose should be adjusted. Here, we report a case with fenofibrate-induced rhabdomyolysis in a patient with chronic renal failure.